Alert archive / Nebraska / River Flood Warnings in 2014
River Flood Warning 63, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Oct 1, 2014, 2:03 AM CDT for Cass County, Nebraska. It took effect at Oct 1, 2014, 4:58 AM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2014, 2:03 AM CDT (07:03 UTC)
- In effect from
- Oct 1, 2014, 4:58 AM CDT
- Expired
- Oct 2, 2014, 4:52 PM CDT
- In force
- 36 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Cass County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek near Greenwood (GRNN1).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06803555, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Oct 1, 12:16 AM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 1, 12:16 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1216 AM CDT WED OCT 1 2014
.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 315 PM CDT TUE SEP 30 2014
GIVEN LATEST TRENDS OF SD SFC LOW...SVR THREAT OVER THE NRN CWA FOR
THIS AFTN/EVENING LOOKING LESS LIKELY THAT PREVIOUSLY THOUGHT. AT
PRESENT SFC LOW WAS CENTERED OVER WRN SD WITH MOISTURE FEED RUNNING
UP THE MO VLY REGION INTO THE SYSTEM. THE RAP HAS BEEN CONSISTENT THE
LAST SEVERAL RUNS TAKING THE POTENT UPPER LVL VORT MAX/SFC
REFLECTION TRIPLE POINT IN A MORE NORTHERLY TRACK.
HOWEVER...CANNOT TOTALLY DISCOUNT SOME TSTM ACTIVITY DEVELOPING
LATER ON...THUS WILL HAVE TO AT LEAST MAINTAIN SMALL POPS DURING
THE OVERNIGHT HOURS.
MOVING ON...NEXT SEVERAL DAYS PCPN CHANCES WILL REVOLVE AROUND NEXT
COLD FRONT DROPPING INTO THE CNTRL PLAINS. BOTH NAM/GFS IN GENERAL
AGREEMENT SFC BNDRY WILL STRETCH FROM THE UPPER MIDWEST ERN CO...AND
SHOULD BE STAGNANT THRU THE DAY DUE TO PARALLEL FLOW ALOFT. BY WED
NIGHT THOUGH...A SHORTWAVE TROF EXITING THE CNTRL ROCKIES WILL ACT
TO HELP DISPLACE THE SFC FRONT EWD...AND IS PROGGED TO EXTEND FROM
THE WRN GREAT LAKES REGION TO ERN OK BY THUR AFTN. AT THIS POINT
FEEL THE ARW/NMM BEST REFLECTS ANTICIPATED PROGRESSION OF PCPN
ACTIVITY DURING THIS TIME...THUS HAVE GEARED POPS ACCORDINGLY.
AS FOR SVR POTENTIAL WED AFTN...STOUT INSTABILITY WILL BE ON HAND.
HOWEVER...BOTH NAM/GFS SEEM TO FAVOR SVR TSTM DEVELOPMENT MAINLY
SOUTH OF THE CWA WHERE EFFECTIVE SHEAR WILL BE MOST PREVALENT.
NEVERTHELESS...THERE IS STILL AT LEAST A SMALL CHANCE AREAS SOUTH OF
I-80 COULD SEE STRONG/NEAR SVR STORMS.
IN REGARDS TO RAINFALL...GIVEN SLOW NATURE OF PASSING BNDRY
COUPLED WITH PROLONGED VERTICAL ASCENT...IT IS QUITE PROBABLE A
FEW LOCATION ALONG AND SOUTH OF I-80 WILL EXPERIENCE HEFTY
RAINFALL AMOUNTS BY EVENTS END THURSDAY AFTN.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 315 PM CDT TUE SEP 30 2014
NO SIGNIFICANT CHANGES NEEDED IN THE EXTENDED PDS AS BOTH GFS/ECM
MAINTAIN DRY CONDITIONS THRU THE WEEKEND AND INTO EARLY NEXT WEEK.
WITH UPSTREAM RIDGE AMPLIFYING OVER THE WRN CONUS...EXPECT
INCREASING THKNS TO BUILD IN FROM THE WEST THUS ALLOWING FOR A
RATHER NICE FALL TYPE CONDITIONS NEXT WEEKEND AND INTO EARLY NEXT
WEEK.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1213 AM CDT WED OCT 1 2014
IFR CONDITIONS PREVAIL AT KOFK...BUT BACK TO VFR BY 17Z. TSRA WILL
AFFECT KOMA/KLNK THROUGH ABOUT 09Z...THEN SHOWERS AT KOMA TIL
ABOUT 14-15Z. THEN MVFR/IFR CONDITIONS AT KLNK/KOMA...BACK TO VFR
BY 17Z...AND COULD SEE ADDITIONAL THUNDERSTORM DEVELOPMENT AT
KLNK/KOMA BY 22Z-02Z.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH UNTIL 6 AM CDT EARLY THIS MORNING FOR
NEZ066>068-078-088>093.
IA...NONE.
&&
SHORT TERM...DEE
LONG TERM...DEE
AVIATION...DEWALDHazardous weather outlook, Sep 30, 9:21 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 921 PM CDT TUE SEP 30 2014 NEZ011-012-016>018-030-031-011630- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 921 PM CDT TUE SEP 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY BUT SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY. IAZ043-055-056-069-079-080-090-091-NEZ015-032>034-042>045-050>053- 065-011630- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON- BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- 921 PM CDT TUE SEP 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTHEAST NEBRASKA AND WESTERN IOWA TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE STORMS ARE NOT REALLY EXPECTED...ALTHOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME AREAS. ADDITIONAL THUNDERSTORMS ARE FORECAST WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES INTO THE REGION. SOME OF THOSE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY BUT SEVERE STORMS ARE NOT EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING IF STRONGER STORMS DEVELOP. NEZ066>068-078-088>093-011630- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 921 PM CDT TUE SEP 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY NUMEROUS THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH SOUTHEAST NEBRASKA TONIGHT AND EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE STORMS ARE NOT REALLY EXPECTED...ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE IN MANY AREAS WITH MINOR FLOODING POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 AM. ADDITIONAL THUNDERSTORMS ARE FORECAST WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT PUSHES INTO THE REGION. SOME OF THOSE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY BUT SEVERE STORMS ARE NOT EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NEEDED WEDNESDAY AFTERNOON AND EVENING IF STRONGER STORMS DEVELOP. DEWALD
In the hours before
Local storm report, Sep 30, 10:14 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1014 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN WILBER 40.48N 96.96W
09/30/2014 M3.79 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN 5 SW WILBER 40.43N 97.03W
09/30/2014 M4.10 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN 3 NE WESTERN 40.42N 97.16W
09/30/2014 M4.62 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN SWANTON 40.38N 97.08W
09/30/2014 M3.68 INCH SALINE NE EMERGENCY MNGR
1011 PM HEAVY RAIN BEATRICE 40.27N 96.75W
09/30/2014 M2.42 INCH GAGE NE AWOS
1011 PM HEAVY RAIN DENTON 40.74N 96.84W
09/30/2014 M2.50 INCH LANCASTER NE PUBLIC
&&
VDEWALDLocal storm report, Sep 30, 10:38 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1038 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN S LINCOLN 40.82N 96.69W
09/30/2014 M3.30 INCH LANCASTER NE PUBLIC
SOUTH LINCOLN.
1011 PM HEAVY RAIN DENTON 40.74N 96.84W
09/30/2014 M3.00 INCH LANCASTER NE PUBLIC
&&
VDEWALDLocal storm report, Sep 30, 11:30 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1130 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 PM HEAVY RAIN LINCOLN 40.82N 96.69W
09/30/2014 M3.90 INCH LANCASTER NE PUBLIC
AT 70TH AND A.
&&
VDEWALDLocal storm report, Sep 30, 11:40 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1140 PM CDT TUE SEP 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HEAVY RAIN LINCOLN 40.82N 96.69W
09/30/2014 M4.25 INCH LANCASTER NE PUBLIC
AT 40TH AND OLD CHENEY.
&&
VDEWALDLocal storm report, Oct 1, 12:10 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1210 AM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN WAVERLY 40.91N 96.53W
10/01/2014 M2.50 INCH LANCASTER NE CO-OP OBSERVER
&&
DFOBERTLocal storm report, Oct 1, 12:19 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1219 AM CDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HEAVY RAIN LINCOLN 40.82N 96.69W
10/01/2014 M3.90 INCH LANCASTER NE CO-OP OBSERVER
WASTEWATER PLANT
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:42 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 6 hr |
| Sep 30, 9:09 PM CDT | Areal Flood Advisory | OAX | Saline | 3 hr |
| Sep 30, 9:45 PM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Sep 30, 10:29 PM CDT | Areal Flood Advisory | OAX | Cass, Gage, Johnson, Otoe | 3 hr |
| Sep 30, 11:12 PM CDT | Flash Flood Warning | OAX | Lancaster, Saline | 3 hr |
| Oct 1, 2:03 AM CDT | River Flood Warning | OAX | Lancaster | 25 hr |
| Oct 1, 2:17 AM CDT | Flash Flood Warning | OAX | Lancaster | 118 min |
| Oct 1, 2:29 AM CDT | River Flood Warning | OAX | Saline | 39 hr |
| Oct 1, 2:29 AM CDT | River Flood Warning | OAX | Saline | 41 hr |
| Oct 1, 5:02 AM CDT | River Flood Warning | OAX | Saunders | 51 hr |
| Oct 1, 7:47 AM CDT | River Flood Warning | OAX | Cass | 24 hr |
| Oct 1, 9:25 AM CDT | River Flood Warning | OAX | Cass | 50 hr |
| Oct 1, 9:25 AM CDT | River Flood Warning | OAX | Otoe | 57 hr |
| Oct 1, 9:25 AM CDT | River Flood Warning | OAX | Nemaha | 4 days |
| Oct 1, 9:25 AM CDT | River Flood Warning | OAX | Richardson | 4 days |
| Oct 1, 9:29 AM CDT | River Flood Warning | OAX | Fremont | 47 hr |
| Oct 1, 9:29 AM CDT | River Flood Warning | OAX | Montgomery | 45 hr |
| Oct 1, 9:29 AM CDT | River Flood Warning | OAX | Fremont | 3 days |
Nearby
River Flood Warnings in Nebraska, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.